Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 222, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Oct 4, 2013, 7:11 PM CDT for 4 counties in Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2013, 7:11 PM CDT (00:11 UTC)
- Expired
- Oct 4, 2013, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 2:38 PM CDT | Tornado Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:32 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 4, 6:32 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 632 PM CDT FRI OCT 4 2013 .AVIATION... 00Z TAFS FOR KOMA...KLNK...AND KOFK. THREAT FOR ANY TSRA LOOKS NIL AT THIS POINT AS THE SFC BNDRY IS QUICKLY SHIFTING INTO WRN IA. THUS VFR CONDITIONS PREVAILING. HOWEVER...INTENSE SFC LOW PRES OVER SERN SD/NERN NEB WILL MOVE VERY LITTLE THE NEXT 12-18HRS ALLOWING FOR SW WIND GUSTS AROUND 25KT THE REMAINDER OF THE FCST PD. LATE SAT AFTN...AREA OF MVFR CIGS EXPECTED TO DROP OUT OF SD INTO ERN NEB. CHANCES LOOK SMALL FOR ANYTHING LESS THAT MVFR DEE && .PREV DISCUSSION... /ISSUED 309 PM CDT FRI OCT 4 2013/ SHORT TERM...TONIGHT THROUGH MONDAY. INGREDIENTS NECESSARY FOR A SIGNIFICANT SVR WX OUTBREAK COMING TOGETHER LATE THIS AFTN AND EVENING. CURRENT VW IMAGERY WAS SHOWING AN INTENSE UPPER LEVEL SYSTEM APPROACHING THE CNTRL PLAINS WITH PROFILE NETWORK DEPICTING THE CENTER OF CIRCULATION OVER THE NEB PANHANDLE SLOWLY MOVING EAST. STOUT DPVA IN THE MEANTIME HAS INDUCED A DEEP SFC LOW CENTERED IN S-CNTRL NEB WITH A STRONG BAROCLINIC ZONE EXTENDING FROM THE ERN DAKOTAS...DOWN THRU CNTRL NEB...AND INTO WRN KS. AMPLE GULF MOISTURE HAS ADVECTED INTO THE REGION DEPICTED BY MORNING PRECIP WATER VALUES ANYWHERE FROM 200-225% OF NORM INVOF LLVL MOISTURE AXIS EXTENDING INTO THE CWA. ALSO NOTED FROM SFC OBS IS DISTINCT DRY-LINE PUSHING INTO CNTRL KS ASSOCIATED WITH ADVANCING DRY SLOT. DAY TIME HEATING WITHIN AREA OF CLEARING IS ALREADY PUSHING MUCAPES TO AROUND 3000 J/K IN ERN KS...WITH RAP13 MUCAPES PEAKING AROUND 5000 J/KG AND SHIFTING INTO THE CWA LATER THIS AFTN. ALL THIS HAS CULMINATED IN A MODERATE RISK TO BE ISSUED OVER EXTREME ERN NEB/WRN IA. THIS AFTN/EVENING...HRRR GUIDANCE LIFTS THE SFC LOW FROM CNTRL NEB INTO ERN SD LATER THIS EVENING. ATTENDANT WARM FRONT IS PROGGED TO PUSH INTO THE CWA WITH CONVECTION ERUPTING ALONG THE BNDRY WHEN SUFFICIENT HEATING EVENTUALLY ERODES ANY CAPPING. COMBINATION OF SYSTEM DYNAMICS/FRONTAL BNDRY WILL CREATE A VERY FAVORABLE ENVIRONMENT FOR SIGNIFICANT WIND SHEAR...QUITE ADEQUATE FOR TORNADIC SUPERCELL DEVELOPMENT. THIS PROBABLY BEST REVEALED BY RAP13 EFFECTIVE STORM RELATIVE HELICITY PROGS IN THE NEIGHBORHOOD OF 420 J/KG PHASING WITH BEST CAPE/MINIMUM CINH/ML LCL AND ML LFC. AT THIS POINT ANTICIPATE THUNDERSTORMS WILL BE WELL UNDERWAY TOWARD OR JUST AFTER 4PM JUST WEST OF THE MO RIVER...WITH QUICK INTENSIFICATION AS THE ACTIVITY SHIFTS INTO WRN IA SOMETIME AROUND 6PM. SAT/SUN MORNING...PRETTY GOOD MODELS AGREEMENT SLOW MOVING UPPER LOW WILL ALLOW FOR POSSIBLE PCPN MAINLY OVER THE NRN CWA IN RESPONSE TO WRAP AROUND MOIST/WAA. THUS WILL MAINTAIN SMALL POPS. SUN NIGHT/MON DRY WITH LOW AMPLITUDE SHORTWAVE RIDGE PASSING THRU. DEE LONG TERM...MONDAY NIGHT THROUGH FRIDAY. ALTHOUGH MODELS ARE HANDLING THE CLOSED LOW TO OUR EAST DIFFERENTLY IT SHOULD STILL BE RELATIVELY QUIET FOR OUR AREA. SOUTHERLY FLOW EVENTUALLY RETURNS TO THE REGION...IT'S JUST FIGURING OUT IF ITS A LITTLE QUICKER LIKE THE ECMWF...OR A LITTLE SLOWER LIKE THE GFS. EITHER WAY IT SHOULD BE MILD AND NORMAL THROUGH THE PERIOD. MODELS ALSO DIFFER ON THE TIMING OF THE NEXT SYSTEM THAT APPROACH THE AREA...WITH THE GFS QUICKER AND THE ECMWF A LITTLE SLOWER. AS A COMPROMISE...WILL REINTRODUCE SMALL CHANCE OF STORMS LATE THURSDAY NIGHT AND FRIDAY WITHIN THE WARM AIR ADVECTION ZONE AHEAD OF A COLD FRONT...BUT IT COULD EASILY HOLD OFF UNTIL FRIDAY NIGHT OR SATURDAY AS WELL. DEWALD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99/99
Hazardous weather outlook, Oct 4, 4:29 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 429 PM CDT FRI OCT 4 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 429 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY TORNADIC THUNDERSTORM DEVELOPMENT IS POSSIBLE THE REST OF THIS AFTERNOON OVER EASTERN NEBRASKA...THEN WESTERN IOWA THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THREAT AS WELL. ALL THIS IN PART TO A STRONG UPPER LEVEL STORM SYSTEM ALONG WITH ASSOCIATED SURFACE BOUNDARIES. WITH STOUT INSTABILITY AND WIND SHEAR IN PLACE...STORMS WILL LIKELY TURN SEVERE SHORTLY AFTER DEVELOPING. THE STORMS ARE EXPECTED TO BE FAST MOVING AND PUSH EAST OF THE OUTLOOK AREA BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING OVER EASTERN NEBRASKA...THEN EARLY EVENING IN SOUTHWESTERN IOWA.
In the hours before
Local storm report, Oct 4, 6:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 1 SE PLATTSMOUTH 41.00N 95.88W
10/04/2013 M1.50 INCH CASS NE TRAINED SPOTTER
NEAR 33RD AND CHURCH RD.
&&
CZAPOTOCNYLocal storm report, Oct 4, 6:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
626 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 3 W PACIFIC JUNCTION 41.02N 95.86W
10/04/2013 E1.75 INCH MILLS IA TRAINED SPOTTER
&&
CZAPOTOCNYLocal storm report, Oct 4, 6:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
632 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 2 NNW PACIFIC JUNCTION 41.05N 95.82W
10/04/2013 E2.75 INCH MILLS IA LAW ENFORCEMENT
ALONG I29 REST AREA NORTHWEST OF GLENWOOD. HAIL BROKE
THROUGH VEHICLE WINDSHIELD.
&&
RCHERMOKLocal storm report, Oct 4, 6:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL GLENWOOD 41.05N 95.74W
10/04/2013 M0.88 INCH MILLS IA TRAINED SPOTTER
&&
CZAPOTOCNYLocal storm report, Oct 4, 6:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 SE COUNCIL BLUFFS 41.22N 95.82W
10/04/2013 M1.00 INCH POTTAWATTAMIE IA AMATEUR RADIO
IN ROLLING HILLS AREA EAST COUNCIL BLUFFS.
&&
RCHERMOKSpecial weather statement, Oct 4, 7:05 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
705 PM CDT FRI OCT 4 2013
IAZ079-080-090-091-050030-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-
705 PM CDT FRI OCT 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...NORTHWESTERN PAGE...
SOUTHEASTERN MILLS AND MONTGOMERY COUNTIES UNTIL 730 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARRAGUT...OR 23 MILES NORTH OF TARKIO...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED OAK...SHENANDOAH...SIDNEY...ESSEX...STANTON...FARRAGUT...
EMERSON...RIVERTON...RANDOLPH...IMOGENE AND COBURG.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY AFTERNOON
FOR CENTRAL NEBRASKA.
LAT...LON 4061 9551 4073 9569 4116 9532 4116 9526
4101 9502
TIME...MOT...LOC 0002Z 218DEG 44KT 4076 9552
FOBERT/CZThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:05 PM CDT | Special Weather Statement | OAX | Fremont, Montgomery | 25 min |
| Oct 4, 7:42 PM CDT | Tornado Warning | OAX | Mills, Montgomery, Page, Pottawattamie | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.